Skip to content
My WebMD Sign In, Sign Up
Nucynta Should Be Taken Off The Market
avatar
Annie195300 posted:
Glad I found this thread. Thanks. I've got knee and back problems. Knee, cartilage deteriorated. Back, tumor in 1994 which led to Arachnoditis..Plus, Osteo-Arthritis, 8 slipped discs, 4 herniated.
I've been on 2, 40 mg Oxycontin and 2-3 10mg Hydrocondone about 5-yrs. My doctor sent me to a pain management clinic July 2. I was first prescribed Fentanyl patch which didn't work. The pain doctor than put me on Nycynta 100mg pills. I took the first pill eight-days ago..All together, I used this med three times which equals two days. I was and still am violently ill. The side-effects are terrible. Nausea, diarrhea, headache, blurred-vision, unstable, precarious movements/dropping items, racing heart-beat and lack of energy. The side effects are worse than the pain. Which, btw, didn't help pain.
I phoned and emailed the pain management doctor. She never responded. Nice, huh? I can't eat or drink. I feel spacy. My vision is still blurred after six-days without using this medication.
I wrote the FDA today, but don't know if they'll phone. This drug should be re-tested..
It should be off the market.
Reply
 
avatar
peskypain responded:
It seems as if you are replying to a specific post/thread but you hit the "New Thread/Topic" button instead...

I'm sorry to hear that you had trouble with the Nucynta...but it is a very effective medication for many people. Any medication will have side effects as well as have people who can tolerate it and those who can't.

It doesn't make it a dangerous medication.

You may have been going through withdrawals from being on the Oxycontin and Hydrocodone when you switched to the Nuncynta....Did your Dr. have you tirate down on those at all?

Had you always taken the prescribed amount of the Oxy or Hydro or did you need to take more some days because of higher pain.

What do you mean when you say that the Fentanyl patches "didn't work"...This makes no sense as that is the strongest opiate available. Did they not stick well? What dosage did the Dr. start you on?

Are you on nerve pain medication as well for all your spine issues? How about a muscle relaxer? What about all the other modalities to help that are non medicinal like exercise, aqua therapy, acupuncture, massage, injections, physical therapy, biofeedback, etc.?

Either way, as I mentioned...just because you didn't do well with the Nucynta is not a reason for it to be off the market.

Hopefully if you were doing well on the Oxycontin...then the Dr. will switch you back....

Good luck.
 
avatar
chronic1008 responded:
I was taking Nucynta for the last few months and I didn't have reactions as yours but I didn't get the reliefe I was looking for either. My dr switched me to Dilaudid 2mg last Saturday and I am now feeling better than I have in a long time.

Your dr should be returning your calls, or at leat nurse or someone from her office. Next visit, bring in the unused pills and ask that you try something new. Whenever I try a new med I make an appointment for 1 week away. This is in case it doesn't work I know when I can get it switched. If it does work I cancel the appt.

Different people react differently to different med's and it certainly sounds like your reactions to Nucynta may have been more withdrawal.

Good luck..
 
avatar
LadyofHouston responded:
Hi! I have severe degenerative arthritis of the spine and my Dr put me on Nucynta and I had the very same reaction. I took the medicine for 3 days, 75 mg every 6 hrs and the last one I took was on 8/27/12, and I still can't sleep because of the twitches. I can't even walk around the house without feeling exhausted. I can't think, I can't see right...the worst is the "twitches...justcan't sleepat all. I had to go into the hospital ER, I thought I was dying. I plan on contacting the company Tuesday and reporting my reactions. I have always heard the the F. patches work well; why didn't they work for you. I felt the best when I was on methadone 30 mg for my pain. I am going to try and have the DR put me on them again. I hope you feel better soon. Take Care...T
 
avatar
_swank_ responded:
Just because YOU had a bad reaction doesn't mean the drug should be taken off the market. People have bad reactions to oxycodone, hydrocodone and all the other things you mentioned. If we took a drug off the market every time someone had a bad reaction there would be no drugs on the market. None.
 
avatar
19lindy responded:
response to Annie___

I am sorry for your trouble. I have had a VA doctor give me a medicine that did not agree with me and then he refused to let me go back on my old medicine that did help. He finally rotated out after a few months and the new American born doctor let me go back and I got better. Maybe once the drug is out of your system you will feel better. I think you might consider trying the Fentanyl patch again, I use it an it helps most, but not all the time. The Fentanyl patch has to be put on in the right place and one time may not help, you have to try it awhile and adjust the dose to the right level for you. Also they are sensative to heat, one perscription I took with me on a vacation got to hot and then they were no good, plus I could not get any more where I was at until I got back home.
One VA doctor put me on a morphine pill and it made me real sick plus causing pain in my side. The doctor had me take something else to help buffer the pill, but they still made me sick so I gave them back to the doctor to dispose of for me.
The others advise sounds good. If the doctor does not respond try having you attorney contacting her that might scare them into action.
I cannot think of anything else that the others have not already said, but I will hope and pray that things get better for you.
 
avatar
annette030 responded:
Did you stop taking any other drugs at the same time you started the Nucynta? Maybe you are going through a withdrawal syndrome in addition to having a bad reaction from the new drug???

Take care, Annette
 
avatar
Magsjeanea responded:
Annie,

If you are reading these posts I want to say that I am so sorry that you didn't get any relief from Nucynta. This medication,along with Fentanyl patches, have been like a miracle for me. I was put on Dilaudid and it didn't help in the least. The other problem is that I am allergic to alot of medications, like oxycodone, hydrocodone, codeine...etc.

You did not say if you were taking any other medication like Cymbalta? If you are taking this type of medication there is a chance that you could have a reaction called Seratonin Syndrome, I am not saying that you have it but if you are taking antidepressants with Nucynta it is always a possibility.

Nucynta is known for either working wonderfully well for patients or giving them horrible side effects. You just happen to be one of the unlucky ones. Please go to Nucynta.com and read all about this medication. You should always look up a medication and know what you are taking before you start any new medication.

I wish you good luck but just because you are having problems please do not doom others, who have success with this medication, to a life severe pain cause you can't take it. I hope the FDA leaves it on the market for the people who it works for.

Take care,
Jeaneau
Love Goes There,

Mag's Jeaneau
 
avatar
richrob10 replied to Magsjeanea's response:
Nucynta has been a life saver for me. I have struggled with arm and foot pain beyond belief for years due to Lyme disease and MGUS. Nucynta has allowed me to live a comfortable life. It has greatly improved the quality of my life. No side effects at all for me.
 
avatar
annette030 responded:
This seems to either work or not. It seems like folks either love it or hate it.

I won't take it for other reasons, but it is nice to kind of have that decision made for me.

Take care, Annette


Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Every Chronic Pain Patient Needs to READ THIS!!!
There is a group of thirty seven Doctors, Companies. and Researchers that are petitioning the FDA to change the labels on Opiates so that ... More
Was this Helpful?
44 of 49 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.